ISMP Medication Safety Alert!®

Community/Ambulatory

A valuable resource to reduce medication error risk in outpatient settings

The ISMP Medication Safety Alert!®Community/Ambulatory Care is a 4-5 page digital newsletter, published monthly for healthcare practitioners in ambulatory settings, including community pharmacies, outpatient clinics, physician offices, and state institutions.

Who reads this newsletter?

  • Community/ambulatory care pharmacists
  • Pharmacy managers and executives
  • Pharmacy technicians and other pharmacy staff
  • Physicians and nurses in ambulatory practice
  • Anyone concerned with medication safety

Subscription Information

  • Twelve (12) issues per year
  • One-year subscription rate: $64.00
  • Distributed via email on a monthly basis
  • Special pricing for group purchases; contact ISMP 
  • One-year subscriptions start from the date of purchase. You will be granted access to issues released after date of purchase for one year. This does not include access to back issues.

Browse Issues

This month's main topic: QuarterWatch™ Latest Edition: Cancer Risks with Biological Products for Psoriasis and Sudden Hearing Loss with Tadalafil and Sildenafil
In this month's issue: Government and Industry Fail to Protect the Public when They Suggest “Carefully Following Instructions” is Enough to Prevent Vaccine Errors
This month's main topic: QuarterWatch™ 2015 Quarter 1 and 2 Report: Focus on a New Sleep Medication, Changing Opioid Use, and New Diabetes Medications

Problem: Pharmacists and veterinarians should be aware of the potential for animal injury due to confusion between human drugs and animal drugs that have lookalike or sound-alike names. The US Food and Drug Administration (FDA) Center for Veterinary Medicine (CVM) has recently received a report of a dog mistakenly receiving the human drug SINEQUAN (doxepin) instead of the prescribed animal drug ZENIQUIN (marbofloxacin). The dog became ill (lethargy, anorexia, and oliguria) 24 hours after being administered the SINEquan. Fortunately, the dog was treated and recovered.

Drug name confusions...

This month's main topic: QuarterWatch™ 2014 Quarter 2: Zolpidem and Canagliflozin Safety Signals, Thousands of Incomplete Rosiglitazone Reports